MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I20-30
Medical Device Problem Codes Material Puncture/Hole (1504); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 11/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply h3 other text: devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implantation of an afx bifurcated stent graft, an afx vela suprarenal, and an ovation ix extender.Approximately six (6) years after the initial procedure, the patient presented with a type 3b endoleak.The physician elected to treat the patient by implanting two (2) ovation ix iliac limbs, an ovation prime fill polymer, and an alto main body.It was reported that the endoleak was resolved post-procedure.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implantation of an afx bifurcated stent graft, an afx vela suprarenal, and an ovation ix extender.Approximately six (6) years after the initial procedure, the patient presented with a type 3b endoleak.The physician elected to treat the patient by implanting two (2) ovation ix iliac limbs, an ovation prime fill polymer, and an alto main body.It was reported that the endoleak was resolved post-procedure.Additional information: a clinical evaluation revealed evidence indicating the presence of a sac growth measuring 6.9 mm.This growth was identified during a review analysis of the ct (computed tomography) scan conducted on (b)(6) 2023.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the afx type iiib endoleak of the distal main body with the additional endovascular procedure is confirmed.This is consistent with the reported adverse event/incident.The superior stent margin of the ovation extender in the right common iliac artery was at the bifurcation where the type iiib endoleak occurred, which likely contributed to the reported event.The complaint is most likely user-related.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per the ifu.The clinical evaluation also shows reasonable evidence to suggest that a sac growth of 6.9mm also occurred.The sac growth was discovered during a review of the ct (computed tomography) scan dated (b)(6) 2023.No procedure-related harms were identified.The final patient status was reported as discharged home postoperative day (1) one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5: describe event or problem has been updated.G3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18278780
Report Number3011063223-2023-00041
Device Sequence Number6846911
Product Code MIH
UDI-Device Identifier00818009012630
UDI-Public(01)00818009012630(17)180212
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2018
Device Model NumberBA28-90/I20-30
Device Lot Number1251914-027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL 1612783016.; OVATION IX EXTENDER FS110916-13.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale